Aa
Aa
A
A
A
Close
Avatar universal

Fentanyl patches

Hello. I am trying to wean myself off of my pain meds. I'm doing this because twice in two years I've had my pain doctor suddenly shut down and the terror of not finding a other one in time. I did find one in time but on the first visit asked him to lower my Fentanyl patch from 75 MCG to 50 MCG. I've also reduced my hydrocodone on my own down to one 10/325. Its been nearly three weeks and I've had no increase in pain or any feelings of withdrawal, although it does seem my depression is more suffocating. I'm told that Fentanyl itself can cause depression, and wonder if this is true.
Mainly, I never want to again face the fear of the possibility of needing such potent meds and not knowing if I'll run out again. I'm in pain even with the meds and just want off this merry-go-round.  Is it typical to drop my dose and still three weeks later have no withdrawal signs?
Thanks
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
sounds like you might be one of the lucky ones (not to imply that all is well with your pain) If your 3 weeks without any withdraw that's definitely a good sign. If I go 18-24 hours without dosing or even a reduced dose I get sick, and I only take hydrocodone. Fentanyl is a short acting drug which is why they make it in patches so it can be time released, the good news is that it typically means withdraw will be shorter. Best of luck to you, I just signed up on here today myself looking for some advice to get the monkey off my back. I'm sure somebody else here can be more helpful.
Helpful - 0
Avatar universal
hi - I believe w/d symptoms vary; an
important ? is what dose Fentanyl are
you on and how often.  As far as still
having pain even with the meds, some
people can get a condition called "hyperalgesia"
where we are extra sensitive to pain BECAUSE
of these strong pain medicines, ironically.
I had the same problem & did run out of my
meds.  I did not realize what was happening.
I also got more depressed & that is a part of
withdrawal.  Good luck - I will be rooting for you.
Helpful - 0
1855076 tn?1337115303
I definitely understand how you feel.  Itapered off Fentanyl and it was hard.  It's great you were able to get down to one hydrocodone.  But I think the Fentanyl may be covering the hydrocodone withdrawal.   Fentanyl is very strong and the withdrawals can be long and difficult.  Maybe you are one of the lucky ones but it's possible that 'it just hasn't hit you yet.  I found the first few drops of the Fentanyl were easy but the lower I got the harder it became.  I hope you can escape them and find a way to manage your pain.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.